| Model Number |
641CF0412 |
| Medical Device Problem Codes |
Stretched (1601); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address was not provided/reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l12055) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the procedure targeting an anterior communicating artery (acom) aneurysm with the target aneurysm being an inferior outpouching aneurysm, there was resistance during the introduction of the 4mm x 12cm g2 tdl complex fill coil (641cf0412 / l12055) encountered resistance.During the attempt to remove the coil due to the encountered resistance, it became stretched.The event resulted in a 5-minute procedure delay.Another coil was used and the procedure was successfully completed.There was no patient adverse event or complication associated with the reported issue.Additional information received indicated that no balloon / stent or neck remodeling device was used.The complaint coil was used with the echelon¿ 10 microcatheter (medtronic).Continuous flush had been maintained through the microcatheter.The coil had not been withdrawn and repositioned, there was no resistance between the guidewire and the microcatheter during the accessing of the target aneurysm.Prior to the issue encountered with the complaint coil, there were three (3) previous coils that went through the same microcatheter without any resistance.There was no kink nor damage on the microcatheter that may have contributed to the reported event.The complaint coil became stretched during its removal from the microcatheter, there was no other additional damage other than the stretched condition noted on the coil when it was removed.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the complaint product availability to be returned for evaluation and analysis has been changed.If the complaint product is received in the future, it will be evaluated and analysis and a supplemental 3500a report will be submitted once the product investigation has been completed.[conclusion]: the healthcare professional reported that during the procedure targeting an anterior communicating artery (acom) aneurysm with the target aneurysm being an inferior outpouching aneurysm, there was resistance during the introduction of the 4mm x 12cm g2 tdl complex fill coil (641cf0412 / l12055) encountered resistance.During the attempt to remove the coil due to the encountered resistance, it became stretched.The event resulted in a 5-minute procedure delay.Another coil was used and the procedure was successfully completed.There was no patient adverse event or complication associated with the reported issue.Additional information received indicated that no balloon / stent or neck remodeling device was used.The complaint coil was used with the echelon¿ 10 microcatheter (medtronic).Continuous flush had been maintained through the microcatheter.The coil had not been withdrawn and repositioned, there was no resistance between the guidewire and the microcatheter during the accessing of the target aneurysm.Prior to the issue encountered with the complaint coil, there were three (3) previous coils that went through the same microcatheter without any resistance.There was no kink nor damage on the microcatheter that may have contributed to the reported event.The complaint coil became stretched during its removal from the microcatheter, there was no other additional damage other than the stretched condition noted on the coil when it was removed.The device has not been returned to cerenovus for analysis and therefore, no further investigation can be performed at this time.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Complaint trends are monitoring monthly, no significant trends have been identified at this time for the issue reported on this complaint.No capa or escalation activities are required at this time.A review of manufacturing documentation associated with this lot (l12055) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 11-nov-2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure targeting an anterior communicating artery (acom) aneurysm with the target aneurysm being an inferior outpouching aneurysm, there was resistance during the introduction of the 4mm x 12cm g2 tdl complex fill coil (641cf0412 / l12055).During the attempt to remove the coil due to the encountered resistance, it became stretched.The event resulted in a 5-minute procedure delay.Another coil was used and the procedure was successfully completed.There was no patient adverse event or complication associated with the reported issue.Additional information received indicated that no balloon / stent or neck remodeling device was used.The complaint coil was used with the echelon¿ 10 microcatheter (medtronic).Continuous flush had been maintained through the microcatheter.The coil had not been withdrawn and repositioned, there was no resistance between the guidewire and the microcatheter during the accessing of the target aneurysm.Prior to the issue encountered with the complaint coil, there were three (3) previous coils that went through the same microcatheter without any resistance.There was no kink nor damage on the microcatheter that may have contributed to the reported event.The complaint coil became stretched during its removal from the microcatheter, there was no other additional damage other than the stretched condition noted on the coil when it was removed.The complaint device was returned and received in the product analysis lab for evaluation on 11-nov-2021.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 12cm g2 tdl complex fill coil was received.Visual inspection was performed.It was observed that the introducer is split at the embolic coil area, causing the embolic coil to protrude.The embolic coil is also observed to be in a stretched condition.Microscopic inspect was performed and under magnification, the stretched condition noted during the visual inspection was confirmed.Functional evaluation was precluded due to the embolic coil being protruded from the introducer and in stretched condition.A review of manufacturing documentation associated with this lot (l12055) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the procedure targeting an acom aneurysm, resistance was encountered during the introduction of the 4mm x 12cm g2 tdl complex fill coil.During the attempt to remove the coil, it stretched.The returned complaint device was observed with a split introducer where the embolic coil was noted protruding out of; the coil was also noted to be stretched.The condition observed on the returned complaint device is likely the result of the reported issue about the resistance encountered during the coil introduction.The stretched condition that was reported during the attempt to remove the coil was confirmed.The issue reported related to the encountered resistance was also confirmed.Procedural and other factors may have contributed to the issues reported.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in (2-3 cm).If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The exact cause of the observed stretched condition could not be conclusively determined.It is possible that during the attempt to remove the coil after resistance was encountered, some force was inadvertently exerted on the device resulting in the introducer splitting where the coil can be observed protruding out of it, and in stretched condition as reported and as observed and confirmed in the returned complaint device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 12cm g2 tdl complex fill coil left the manufacturing facility with the embolic coil protruding from the introducer and in stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.